Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Introduction and Day 6

I decided to keep a log on here, after initially deciding not to, to chronicle my experience. I loved reading other people's logs, in order to get some sort of idea about what I might be in for. But, I was a bit hesitant to share my own story, online, personal information as it is. But, in the end, I decided it might be nice to get some feedback and feel less alone in all of this. I don't feel like telling a ton of people who know me that I'm taking this (it's not something you like advertising!) so I think getting some support from these boards will be a good thing.

About me: I'm 23. Female. I've had acne, at varying levels of intensity, for almost 10 years. I remember seeing a dermatologist when I was in my early teens, and starting benzoyl peroxide/clindamyacin/antibiotics. Since then, I've seen about 3 or 4 dermatologists off and on over the years. I've taken everything possible, I think. All benzoyl peroxide/clindamyacin combos (most recently, duac), differen (several types and strengths), retin a, retin a micro, etc etc. While my acne has never been extremely severe (except when I took retin a, it made me break out in a way I never have before, and I still have the scarring from it), it has been a constant enough source of psychological stress for me. Sometimes I'll avoid going out. I know I avoid dating sometimes, because if I'm broken out, I don't want someone looking up close at my skin! There's no need to go into all of these reasons to hate acne here... I'm sure everyone else can relate.

So, after all these years, of not ever wanting to go on accutane, and thinking it was too extreme, too many unknowns, too many possible risks, I decided I should finally do it. If, after 4-5 months of toughing it out, I could wake up every day and never even think about my skin, or worry about it, or spend time picking at it, and applying makeup, and agonizing over it, it would be worth it. Yes, there are risks. But, I ended up deciding life has risks. I might regret it in the future, but I already regret having not done this sooner. I don't want to turn around in another 3-4 years and think, jeez, why did I not just DO it and save myself all this agony?!

Thus, I'm on it :)

Other than ranting about the ipledge system (it's ridiculous. I work in mid-level government, and I have to say, the ipledge system is, to me, the epitome of poorly funded mid-level government projects), there's nothing phenomenal to say about these past 6 days. I've broken out a little more than I had been. My lips have started to peel. My skin sometimes feels dry (it's slightly peely, as if I had a minor sunburn) but mostly it actually feels more oily than usual.

I also feel tired. A bit moody. I had a bad headache. And... this one is embarassing, constipated (But I'm prone to that, so I expected it. Whenever I take anything new, it throws my system off entirely). I'm not sure how much these side effects are actually the medication, or if it is more in my head. I'm just trying to take it easy and not be hard on myself. If I can just keep the worrying at bay, and not "over-look" for side effects, I think I'll be fine. I'm just slightly worried, because I've had issues in the past with fainting spells/migraines that have never really been explained why I had them (after full medical workups/MRIs/heartexams/etc) and although the Dr said it would be fine that I take accutane, part of me worries. BUT there's no use fretting over that. I'm doing it now so I just have to go for it, and I'll stop if there's something feeling wrong!

This post is too long already (the daily ones will be shorter, I promise). I'm crossing my fingers though that this FINALLY works and by the end of this summer, I'll be feeling attractive, clear, and HAPPY with my skin again :) I'll try to post photos when I get my camera hooked up (I've been taking photos daily since I started, and will update once a week).

*holds breath and hopes these next few months go quickly!*

Link to comment
Share on other sites

hey there mate, just posting to wish you the best of luck :). Hope all goes well

cya

Hegs

Link to comment
Share on other sites

Day 7

Skin looking similar. Stocked up today on Aquaphor (though I don't really need it yet), and Carmex. I feel like everytime the lip balm wears off my lips feel AWFUL and worse than before. I've never ever had chapped lips like this. I never usually even wear chapstick. This is ridiculous and it's only the end of week 1!!

Took something for the ahem, gastrointestinal problems last night which = not so fun this morning. AND in the late-ness for work, I forgot to take my pill. I think it'll be fine... especially since due to ipledge I'll have to miss a few days of dosage anyways come day 30, so I was planning to do half dosages every few random days so that I didn't actually take NO medicine in that 30-35day period where I have to wait to get my new prescription. (Do any other females get infuriated by this?! What do you do? Did you wait to start taking it for a few days after you filled your initial prescrip?)

Facial Skin status: Oily except for my nose, which is peeling. (My skin has never been like this! At least I know it's working... lol)

Lip/body: Lips are awful. Cracking. Painful. Could be a fun 5 months...

(Does the lip thing go away after awhile?? I don't know if I can handle this for that long!)

And thanks Hegs! Welcome to the site too :) Good luck with your treatment.

Link to comment
Share on other sites

Day 8

Yay, a whole week and one day down! Not much new skin wise... some new somewhat cystic things are popping up. I can't help but put some of my leftover topical on them (which I know I shouldnt... but the skin dryness isnt bugging me too badly yet!)

Side effects:

Lips: still painfully peely/dry (but I discovered the Aquaphor is meant for your LIPS too, not just skin, and MY GOD that stuff works SOOOO WELL!!) This is somewhat gross, but today an actual entire layer peeled off my lower lip. It feels quite smooth and babylike under neath, and surprisingly, hurt less than that might sound!

Mouth: This is weird, but the inside skin on the roof of my mouth is also peeling like my lips. Kind of gross. Also slightly painful (when I ate pineapple...)

Skin: Less oily. Nose peeling a bit more, goes away when I put on moisturizer. Bits of peely-ness starting to spread to my eyebrow/upper nose area.

Hair: SCALP IS ITCHY!! This one is new, today. I woke up and couldn't stop scratching my scalp. Dandruff-ish looking stuff (is my scalp peeing too?!). That went away, luckily... I hope that doesn't get bad, that would be awful!

Mood: Quite fatigued. Body feels more sore than normal, especially given that I haven't been working out much recently (due to fatigue, and work being busier than normal).

But I'm excited still! I almost like that I'm feeling the side effects... I know it's working :) And since figuring out the Aquaphor is for your LIPS, it's no longer so bad.

But, do these things get better as your body adjusts, or worse? It seems to be rather strong already, and I'm not sure if I can handle the scalp itchiness for 5 months! Also, I'm dreading the IB. (I'm traveling next week and seeing an ex bf and I would really hate to be with the IB when I see him!!)

Have a good weekend, all! I'll try to post a pic or two this weekend.

Link to comment
Share on other sites

Day 9

More broken out! Noo... IB? Or the start of it? Who knows.... but I'm still, though a bit upset about the breaking out, very excited/hopeful overall :)

Side effects:

Definite Lethargy. ITCHY SCALP. Lips are doing a bit better, the aquaphor/balm are helping. Some body itching now (back/arms). No major dryness anywhere on my skin, yet.

It's weird though, how I can feel the makeup of my skin changing... it just feels, different, somehow, to me.

Hopefully, different and CLEAR come september :)

Link to comment
Share on other sites

Wow, your skin sounds so much like mine it's weird. I am 25 and female. I've used all of the same medications that you've listed ( retin-a micro made my skin the worst EVER and I still have scars from that too) and I never wanted to take accutane either. I've been on it two weeks now and so far so good, my skin seems clearer than it's been in awhile but the thing that's been bugging me the most is the itchy scalp. My head was itching so bad yesterday I was afraid people would think I had lice. When it comes to the side effects I have heard some people say that after you are on tane a little while they can subside. Well good luck and keep posting.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×